My 18 year old daughter has been having upper right quadrant abdominal pains for over a year. Her symptoms are: sharp pain just under her rib area (right side), gas, stomach ache, diahrea (loose and all liquid). She will eat a meal and it will "go right through her". There is no particular food that triggers these attacks so she hasnt been able to just eliminate a certain food or type of food. (ie: fatty foods, starchy foods, etc). The symptoms dont occur everyday, but intermitantly once or twice a week. She had been diagnosed with IBS and given Levbid which has not stopped her symptoms. She now has had a gallbladder ultra sound and a hida scan (injection of radioactive med that shows gallbladder function on monitor and injection fraction of the gallbladder which show the gallbladder actually working--or not working well as the case may be.) Hida scan showed 31% function of gallbladder but no gallstones. GI Dr. said it isnt surgical and surgeon said it isnt necessarily surgical because Hida scan isnt a reliable enough test to prove gallbladder removal would be helpful. Surgeon suggest more follow up visits w/ GI Doctor and more testing. How long can we keep getting tests and not have any answers?! I cant stand to see her pain anymore and how it interferes with her life (ie: college, friends and outings, etc.) Could there be other conditions that could be tested for other that IBS or gallbladder? with her specific symptoms? No blood in stool or specific discoloration, etc., no constipation, no ulcers, no parasites, no injuries (though she did have Mono a few years ago...spleen issue?) no vomitting or indigestion, no fevers, aches or pains elsewhere, just specific spot under ribs and the pain and diahrea... Thanks to anyone who could better direct me in my search for a diagnosis and eventual treatment!!!1Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?